Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Feb 10, 2017, 8:57 PM MST for 4 counties in Montana. It took effect at Feb 11, 2017, 5:00 AM MST. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 10, 2017, 8:57 PM MST (03:57 UTC)
- In effect from
- Feb 11, 2017, 5:00 AM MST
- Expired
- Feb 11, 2017, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 80 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 9:54 AM MST | NON-TSTM WND GST 63 | 11 Ene Zortman, MT | MALTA SOUTH DOT. |
| Feb 11, 10:45 AM MST | NON-TSTM WND GST 64 | 11 Ene Zortman, MT | MALTA SOUTH US-191 DOT SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- -168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476 WWUS75 KGGW 110357 NPWGGW URGENT - WEATHER MESSAGE National Weather Service GLASGOW MT 857 PM MST Fri Feb 10 2017 MTZ016-060-111600- /O.UPG.KGGW.HW.A.0002.170211T0900Z-170211T1800Z/ /O.NEW.KGGW.HW.W.0002.170211T1200Z-170212T0000Z/ Central and Southeast Phillips-Southwest Phillips- Including the cities of Malta, Saco, and Zortman 857 PM MST Fri Feb 10 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY... The National Weather Service in GLASGOW has issued a High Wind Warning...which is in effect from 5 AM to 5 PM MST Saturday. The High Wind Watch has been replaced by the High Wind Warning. * WINDS...West 30 to 40 mph with gusts up to 60 mph. * TIMING...Mid morning through Saturday afternoon. * IMPACTS...Winds this strong could cause damage to trees and power lines. Travel will be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ MTZ017-021-022-111600- /O.NEW.KGGW.HW.W.0002.170211T1200Z-170212T0000Z/ Central and Southern Valley-Petroleum-Garfield- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, and Jordan 857 PM MST Fri Feb 10 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY... The National Weather Service in GLASGOW has issued a High Wind Warning...which is in effect from 5 AM to 5 PM MST Saturday. * WINDS...West 30 to 40 mph with gusts up to 60 mph. * TIMING...Mid morning through afternoon Saturday. * Location...South and southwest of Highway 2. * IMPACTS...Winds this strong could cause damage to trees and power lines. Travel will be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
2 follow-up statements
888 WWUS75 KGGW 110950 NPWGGW URGENT - WEATHER MESSAGE National Weather Service GLASGOW MT 250 AM MST Sat Feb 11 2017 MTZ016-017-021-022-060-120000- /O.CON.KGGW.HW.W.0002.170211T1200Z-170212T0000Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-Southwest Phillips- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, Jordan, and Zortman 250 AM MST Sat Feb 11 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WINDS...West 25 to 40 mph with gusts up to 65 mph. * TIMING...This morning through this afternoon. * IMPACTS...Damaging winds will blow down trees. Travel will be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
002 WWUS75 KGGW 112341 NPWGGW URGENT - WEATHER MESSAGE National Weather Service GLASGOW MT 441 PM MST Sat Feb 11 2017 MTZ016-017-021-022-060-120045- /O.EXP.KGGW.HW.W.0002.000000T0000Z-170212T0000Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-Southwest Phillips- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, Jordan, and Zortman 441 PM MST Sat Feb 11 2017 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... The northwest wind will continue to diminish this evening across the area. Northwest wind will continue to gust to 40 mph through the early evening hours below high wind levels. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Feb 10, 2:29 PM MST, 6 hours 28 minutes earlier.
Area forecast discussion, Feb 10, 2:29 PM MST, 6 hours 28 minutes before
Area Forecast Discussion National Weather Service GLASGOW MT 229 PM MST Fri Feb 10 2017 ...Corrected Aviation Section... .SHORT TERM...for northeast Montana...tonight through Sun... Strong cold front was grabbing the most attention today as temperatures were in the teens just to it's north and mostly in the 40s (over northeast Montana). This cold front was in the Plentywood area as of 2 pm and was extending WNW and ESE. It appears that the front has gone stationary as a surface low pressure is developing over Alberta. This low is expected to move east across Sask, just north of the TransCanada Highway, later tonight/Saturday morning. But a Pacific cold front trailing this low will sweep through the area Saturday. Along with a shortwave trough, a band of clouds will move through, some of these will contain rain and/or snowshowers. Winds will also increase and possibly gust to 60 mph. Will be issuing a High Wind Watch for at least SW Phillips county. Thereafter, ridging from the Pacific NW moves in. Winds settle down and a milder airmass moves in for Sunday. TFJ .LONG TERM...Sun night through Fri... The long term forecast remains on track as described below. Northwest flow aloft Sunday night into Monday will evolve as an upper level ridge builds across much of the Western U.S. and extending into Montana for the middle and latter half of the week. While weak shortwaves will penetrate the ridge from time to time, moisture availability looks to be limited in this overall pattern. Given associated height rises look for temperatures remaining on the milder side. Areas with snow pack or in deeper valley locations may see more of an inversion however and due to less mixing may remain a few degrees cooler than locations at higher elevations. Maliawco Previous Long Term Discussion... Warm and dry weather will dominate most of the extended period. There will be NW flow aloft Sunday Night and Monday. A shortwave trough within the NW flow aloft will bring a dry cold front through the area Sunday Night. Upper Ridge builds into Montana Monday Night and Tuesday from the west with dry weather continuing. A dry shortwave trough will flatten the ridge somewhat either Tuesday Night or Wednesday and then the ridge rebounds on Thursday. Although temperatures will be very warm aloft between Tuesday and Thursday with +8 to +12C at 850 mb based on the ECMWF forecast (GFS is not as warm). Low level inversions and in some areas lingering snow cover will likely limit warming at the surface. Models are hinting at a cold front on Friday that could bring a slight chance of rain or snow depending on the temperatures. Forrester && .AVIATION... A cold front sweeps through the area Saturday, increasing winds from the W to NW Saturday. Gusts to 40 kts can be expected. A snow shower, possibly briefly mixed with rain, can also be expected Saturday mainly afternoon. LLWS: Expected again tonight. TFJ && .GLASGOW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 2 AM MST Saturday through Saturday morning for Central and Southeast Phillips...Southwest Phillips. && weather.gov/glasgow
Hazardous weather outlook, Feb 10, 2:26 PM MST, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service GLASGOW MT 226 PM MST Fri Feb 10 2017 MTZ017>020-023>027-059-061-062-111200- Central and Southern Valley-Daniels-Sheridan-Western Roosevelt- McCone-Richland-Dawson-Prairie-Wibaux-Northern Phillips- Northern Valley-Eastern Roosevelt- 226 PM MST Fri Feb 10 2017 This Hazardous Weather Outlook is for portions of northeast Montana. * Potential Impacts: Strong Winds. * Timing: Late tonight and Saturday. * Wind: West to Northwest with possible gusts to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. && MTZ016-021-022-060-111200- Central and Southeast Phillips-Petroleum-Garfield- Southwest Phillips- 226 PM MST Fri Feb 10 2017 This Hazardous Weather Outlook is for portions of northeast Montana. * Potential Impacts: Strong Winds. * Timing: Late tonight and Saturday. * Wind: West to Northwest with gusts to 50 mph expected, possibly to 60 mph along Highway 191 in Phillips County. A High Wind Watch is in effect for Phillips County from the Malta area south. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. &&
In the hours before
Local storm report, Feb 10, 3:43 PM MST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
343 PM MST FRI FEB 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM NON-TSTM WND GST 11 ENE ZORTMAN 47.96N 108.31W
02/10/2017 M60 MPH PHILLIPS MT DEPT OF HIGHWAYS
MALTA SOUTH DOT.
&&
TEDJNearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.